SIBO and rifaximin
I have all the symptoms of SIBO and took rifaximin 550 mg for 10 days. It gave me no improvement and I got severe dizziness for almost 2 years after stopping it. Why is so? Is theresome other issuse such as Candida or H pylori?
Like the answers? Chat privately with the doctor of your choice
Sir,there are many things which can present with similar symptoms of SIBO, among them is irritable bowel syndrome which presents almost similar to SIBO which is generally diagnosed clinically. Other causes may be due to lactose intolerance or infections like amebiasis, cryptosporidiosis, giardiasis.Intestinal fistulas,certain malabsorption syndrome like whipples disease, tropical sprue can also present with similar symptoms.so you need to get yourself checked before starting on the treatment.And as far as the rifaximin is concerned, a patient suffering from SIBO have high chances of recurrence of symptoms once they stop antibiotic therapy, the biggest disadvantage here is if you depend on antibiotics for too long the byproducts of antibiotics will itself severely harm the body. Some of the physicians do suggest probiotics which can be helpful to you. If you are not satisfied kindly consult a gastroenterology specialist.
Flag this answer
1/2 people found this helpful
Was this answer helpful?
Articles you may like
Disclaimer : The content is not intended to be a substitute for professional medical advice, diagnosis, or treatment. Always seek the advice of your physician or other qualified health provider with any questions you may have regarding your medical condition. Never disregard professional medical advice or delay in seeking it because of something you have read on this website.